MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS INSERT SZ 3-4 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED,

SMITH & NEPHEW, INC. GII PS INSERT SZ 3-4 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED,
Model Number 71420816
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/13/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a total knee replacement, gii was used.While installing the gii ps insert sz 3-4 9mm, the front edge of the insert only could be partially stuck in: the insert came out when resetting.The problem was repeated several times.The surgery was completed, with no delay, by using a different implant, which drove to a change of the original plan.The patient was not harmed.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device could not confirm the stated failure mode.The device has signs of damage from the attempted insertion.The device was manufactured in 2018.The medical investigation concluded that no relevant clinical information has been provided to perform a thorough medical investigation.Without the requested relevant clinical information, a thorough medical investigation cannot be rendered.Per report, due to an connection problem, the surgeon had to use a change in surgical technique (different implant was used to complete the procedure).A backup device was available to complete the procedure and there was no reported harm to the patient.Should relevant clinical information be provided this complaint will be re-assessed.Therefore, no further clinical/medical assessment is warranted at this time.A dimensional inspection was attempted but the device was too damaged from the attempted insertion to obtain accurate measurements.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.Some potential probable causes for this event could include a fit/sizing issue or improper surgical technique.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.

Brand Name
GII PS INSERT SZ 3-4 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED,
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key10037329
Report Number1020279-2020-01528
Device Sequence Number2553448
Product Code JWH
UDI-Device Identifier03596010209573
UDI-Public03596010209573
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71420816
Device Catalogue Number71420816
Device Lot Number18KT10705
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/13/2020
Supplement Date Received by Manufacturer06/17/2020
Initial Report FDA Received Date05/08/2020
Supplement Report FDA Received Date06/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;